MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER
Model Number CS-2500
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sysmex cs-2500 evaluation and check algorithm document states "early reaction error" messages occur when an early reaction causes abnormally short aptt results.When this situation occurs, no numerical results will be generated.Instead, asterisks will display along with the error message.The user is to verify sample and reagent integrity, and repeat analysis.Once the error clears, the result can be reported.The user failed to repeat analysis and clear the error prior to result reporting.The samples generated "early reaction error" errors and a "wave changed 800nm" error.Chapter 8 - troubleshooting, section 8.5.2 - analysis data errors, displays the various producible errors and the meanings associated with the errors."early reaction error" errors are generated when an abnormal reaction is detected at the initial stage of the aptt coagulation reaction.The user is to check the coagulation curve and follow the judgment criteria established by the laboratory."wave changed 800nm" errors are generated when the wavelength changed to reduce the impact of interference.The user is to review the coagulation curve for abnormalities and repeat analysis, if indicated.It is unknown if the user was following laboratory standard operating procedure (sop) by reporting the 50% coagulation time value.Reporting the 50% coagulation time value is not recommended by the manufacturer for these error messages.Sysmex corporation (b)(4) (s-corp) performed the investigation.The investigation determined the analyzer performed as designed by alerting the user to sample abnormality.
 
Event or Problem Description
A sample was analyzed for an activated partial thromboplastin time (aptt).The analyzer generated "early reaction error: slow reaction" and "early reaction error: early %" errors.The result was displayed as asterisks [*].The user reported an aptt result based on the 50% coagulation time value generated by the analyzer.The physician administered heparin due to the result.The dosage is unknown.An additional sample was collected and sent to a reference lab for testing.The reference laboratory generated an aptt result of >400 seconds (sec).Three subsequent samples from the same patient were analyzed for an aptt on the same day.All samples generated "early reaction error: early %", "early reaction error: slow reaction", and/or "wave changed 800nm" errors.All aptt results were displayed as asterisks.The user reported aptt results for all samples based on the 50% coagulation time value generated by the analyzer.Erroneous aptt results were reported.The correct aptt values are unknown.It is unknown if corrected reports were issued.The patient received unnecessary heparin administration due to the result reported for the first sample.No harm was reported due to heparin administration.

Brand Name
CS-2500
Common Device Name
AUTOMATED BLOOD COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key8461647
Report Number1000515253-2019-00008
Device Sequence Number2926416
Product Code JPA
UDI-Device Identifier04987562433735
UDI-Public(01)04987562433735(11)170307
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-2500
Device Catalogue NumberBV981798
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;